Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 34, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 6, 2007, 2:21 PM CDT for Cooper County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2007, 2:21 PM CDT (19:21 UTC)
- Expired
- May 6, 2007, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 061921 SVREAX MOC053-062000- /O.NEW.KEAX.SV.W.0034.070506T1921Z-070506T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 221 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COOPER COUNTY IN CENTRAL MISSOURI * UNTIL 300 PM CDT * AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OTTERVILLE...OR 10 MILES NORTHWEST OF TIPTON...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUNCETON BY 230 PM CDT. THE TOWN OF PRAIRIE HOME IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 3882 9300 3869 9300 3870 9263 3893 9251 $$ BOOKBINDER
1 follow-up statement
000 WWUS53 KEAX 061959 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 259 PM CDT SUN MAY 6 2007 MOC053-062009- /O.EXP.KEAX.SV.W.0034.000000T0000Z-070506T2000Z/ COOPER MO- 259 PM CDT SUN MAY 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COOPER COUNTY WILL EXPIRE AT 300 PM CDT... AT 259 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED SLIGHT...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A SIGNIFICANT WEATHER ALERT WILL BE ISSUED FOR FAR EASTERN COOPER COUNTY UNTIL 315 PM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3882 9300 3869 9300 3870 9263 3893 9251 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:40 AM CDT, 7 hours 41 minutes earlier.
Area forecast discussion, May 6, 6:40 AM CDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 AM CDT SUN MAY 6 2007
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
BUSY MORNING SO WILL KEEP IT SHORT. WILL GO WITH A FLOOD WATCH FOR
NORTHWEST MISSOURI AND NORTHEAST KANSAS AS EXPECT REPEATED ROUNDS OF
STORMS IN THE AREA AS OVERALL UPPER PATTERN ONLY UNDERGOES A SLOW
CHANGE THROUGH TONIGHT. THUS EXPECTING LOW LEVEL JET TO CONTINUE TO
FEED ACROSS THIS AREA WITH PLENTY OF MOISTURE IN PLACE. AT THIS
POINT...WILL JUST COVER THE AREA THAT IS SEEING THE HEAVY RAIN
ALREADY THIS MORNING...AS GROUND WILL BE QUITE SATURATED FROM THIS
RAIN.
ALSO AM CONCERNED ABOUT THUNDERSTORM DEVELOPMENT ALONG WARM FRONT
THIS AFTERNOON AND EVENING...BUT SOME QUESTION OF EXACTLY WHERE THIS
AS LEFT OVER BOUNDARIES FROM THIS MORNINGS CONVECTION WILL HAVE AN
IMPACT. WILL KEEP HIGHEST POPS IN MY NORTHWEST AREAS...AND
BROADBRUSH CHANCE POPS ELSEWHERE TO COVER THE POSSIBILITIES OF WARM
FRONT DEVELOPMENT FURTHER EAST AND SOUTH.
WITH RIDGE OVER THE MISSISSIPPI RIVER VALLEY HELD IN PLACE AS A
DEEPENING LOW DEVELOPS OFF THE SOUTHEAST ATLANTIC COAST...TROUGH
BRINGING THE FORECAST AREA ALL THE WET WEATHER WILL MAKE LITTLE
PROGRESS EVEN ON MONDAY AND TUESDAY...SO WILL NOT MAKE ANY CHANGES
TO THE POPS WE HAVE GOING IN THE FORECAST.
PC
&&
.AVIATION...
CONTINUING TO WATCH LINEAR CONVECTIVE SYSTEM PUSH THROUGH THE TAF
SITES THIS MORNING. GUST FRONT HAS PUSHED THROUGH KSTJ AND
KMCI...AND WILL LIKELY REACH KMKC IN THE NEXT HOUR. BEHIND THIS
CONVECTIVE SYSTEM...WILL LIKELY SEE A 1-2 HOUR PERIOD OF NORTHERLY
WINDS BEFORE WINDS SWITCH BACK TO THE SOUTH WEST LATER THIS
MORNING. CIGS WILL LIKELY STAY VFR...DROPPING TO MVFR CONDITIONS AS
THUNDERSTORMS ROLL THROUGH.
FOR THIS AFTERNOON...SHOULD SEE ANOTHER DAY MUCH LIKE
SATURDAY...WITH MORE STORMS FIRING IN KANSAS...BUT ALSO THE
POTENTIAL OF STORMS INTO WESTERN MISSOURI BY LATE IN THE AFTERNOON
AS CONVECTIVE TEMPERATURES ARE REACHED WITH A WARM FRONTAL BOUNDARY
LINGERING IN THE REGION. BEST PERIOD OF REDEVELOPMENT APPEARS TO BE
FROM 20Z-01Z. SIMILAR TO LAST NIGHT...THUNDERSTORMS WILL LIKELY RAGE
EASTWARD OUT OF KANSAS AND INTO THE TERMINAL SITES AFTER MIDNIGHT.
DUX
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 7 AM MONDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
MOZ011-MOZ012-MOZ013-MOZ020.
KS...FLOOD WATCH UNTIL 7 AM MONDAY FOR KSZ025-KSZ102.Hazardous weather outlook, May 6, 1:22 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 122 PM CDT SUN MAY 6 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 122 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS AFTERNOON..STRONG THUNDERSTORMS PRODUCING HEAVY RAIN AND POSSIBLY HAIL UP TO THE SIZE OF DIMES WILL BE ONGOING ACROSS OUTLOOK AREA. THE FLASH FLOOD THREAT REMAINS HIGH...WITH ONGOING FLASH FLOODING BEING REPORTED. ADDITIONALLY...WIDESPREAD RIVER FLOODING IS ONGOING. PLEASE REFER TO THE LATEST FLOOD AND FLASH FLOOD PRODUCTS FOR THE LATEST INFORMATION. THIS EVENING...THE COVERAGE OF THUNDERSTORMS WILL DIMINISH AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT FOCUSES ACROSS CENTRAL AND WESTERN KANSAS. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA...HOWEVER THE SEVERE THREAT WILL BE DIMINISHED AS THE HEAVY RAIN THAT HAS OCCURRED DURING THE MORNING HOURS HAS STABILIZED THE ATMOSPHERE. THE THREAT OF HEAVY RAINFALL WILL CONTINUE...FURTHER AGGRAVATED THE FLOOD AND FLASH FLOOD SITUATION. OVERNIGHT...THE REMNANTS OF A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO EASTERN KANSAS AND WESTERN MISSOURI AROUND DAYBREAK. THESE STORMS MAY BE CAPABLE OF PRODUCING ISOLATED REPORTS OF HAIL UP TO THE SIZE OF QUARTERS .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STORMS FROM OVERNIGHT WILL DIMINISH ACROSS EASTERN KANSAS AND WESTERN MISSOURI BY LATE MORNING. THE ATMOSPHERE WILL REMAIN UNCAPPED THUS...THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THE AFTERNOON ACROSS THE LOWER MISSOURI RIVER VALLEY THAT SHOULD EVOLVE INTO A THUNDERSTORM COMPLEX MONDAY EVENING. HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH ISOLATED TORNADOES WILL STILL BE POSSIBLE. MORE OF THE SAME WILL LIKELY OCCUR ON TUESDAY...WITH THE THREAT FOR STORMS CONTINUING INTO THURSDAY AS THE STORM SYSTEM CAUSING ALL THE STORMY WEATHER WILL BE STALLED IN THE REGION. DUE TO THE EXTENDED THREAT OF HEAVY RAIN-BEARING THUNDERSTORMS...FLOODING PROBLEMS WILL ESCALATE THROUGH THIS PERIOD. A FLOOD WATCHES LIKELY WILL BE EXTENDED TO COVER THE PROLONGED THREAT OF FLOOD AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES LATE TONIGHT...AND AGAIN ON MONDAY AND TUESDAY. 24
In the hours before
Local storm report, May 6, 10:04 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1004 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD HARRISONVILLE 38.66N 94.35W
05/06/2007 CASS MO LAW ENFORCEMENT
MOST ROADS IN TOWN FLOOD
&&
DDEROCHELocal storm report, May 6, 10:30 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1030 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM FLASH FLOOD HARRISONVILLE 38.66N 94.35W
05/06/2007 CASS MO LAW ENFORCEMENT
MAJOR FLOODING IN TOWN WITH 3 FT OF WATER ACROSS
COMMERCIAL ST
&&
DDEROCHELocal storm report, May 6, 1:47 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
147 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM FLOOD ROSENDALE 40.04N 94.82W
05/06/2007 ANDREW MO LAW ENFORCEMENT
HWY 48 AND HWY C IN ROSENDALE, HWY B IN BOLCKOW, AND THE
INTERSECTION OF HWY Y AND H NORTH OF FILMORE WERE FLOODED
1005 AM FLOOD TARKIO 40.44N 95.38W
05/06/2007 ATCHISON MO LAW ENFORCEMENT
HWY 59 NEAR TARKIO CLOSED. ALSO MINOR FLOODING ON ROADS
ALONG TARKIO RIVER NEAR WESTBORO.
&&
DDEROCHESpecial weather statement, May 6, 1:53 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 153 PM CDT SUN MAY 6 2007 MOZ045-046-061945- COOPER-PETTIS- 155 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN PETTIS AND SOUTHERN COOPER COUNTIES UNTIL 245 PM CDT... AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SMITHTON...OR 7 MILES EAST OF SEDALIA...MOVING NORTHEAST AT 20 MPH. A SECOND STORM STORM WILL TRACK EAST OF BOONVILLE ALONG INTERSTATE 70 TO THE BRIDGE. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE CLIFTON CITY...OTTERVILLE AND BUNCETON. BOOKBINDER
Special weather statement, May 6, 2:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 214 PM CDT SUN MAY 6 2007 MOZ054-062000- HENRY- 214 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN HENRY COUNTY UNTIL 300 PM CDT... AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS MOVING NORTH FROM ST. CLAIR COUNTY INTO FAR EASTERN HENRY COUNTY. THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AS THEY TRACK TO THE NORTH AT AROUND 30 MPH...AFFECTING THE TOWNS OF COAL...TIGHTWAD...AND POTENTIALLY WINDSOR. TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR HENRY COUNTY THROUGH 630 PM. BOOKBINDER
Special weather statement, May 6, 2:19 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 219 PM CDT SUN MAY 6 2007 MOZ033-040-062000- HOWARD-RANDOLPH- 219 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN HOWARD AND SOUTHEASTERN RANDOLPH COUNTIES UNTIL 300 PM CDT... AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS DEVELOPING ACROSS FAR EASTERN HOWARD COUNTY. THESE STORMS WERE LOCATED 7 MILES EAST OF FAYETTE...MOVING NORTH AT 35 MPH. PENNY SIZE HAIL AND WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH BRIEF DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. THESES STORM WILL BE NEAR... HIGBEE BY 230 PM CDT. 7 MILES WEST OF CLARK BY 235 PM CDT. THE TOWN OF RENICK IS ALSO IN THE PATH OF THIS STORM. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:09 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 36 min |
| May 6, 1:12 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 33 min |
| May 6, 2:38 AM CDT | Flood Watch | EAX | Andrew, Atchison, Buchanan, DeKalb, Gentry, Holt and 2 more | 6 hr |
| May 6, 2:49 AM CDT | Flash Flood Warning | EAX | Atchison, Holt, Nodaway | 8 hr |
| May 6, 3:57 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 33 min |
| May 6, 4:22 AM CDT | Flash Flood Warning | EAX | Andrew, Nodaway | 8 hr |
| May 6, 5:02 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Worth | 29 min |
| May 6, 5:22 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison | 38 min |
| May 6, 6:54 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Mercer, Putnam, Sullivan | 51 min |
| May 6, 9:02 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 28 hr |
| May 6, 9:39 AM CDT | Flash Flood Warning | EAX | Jackson | 5 hr |
| May 6, 9:51 AM CDT | Flash Flood Warning | EAX | Cass | 5 hr |
| May 6, 12:16 PM CDT | Flash Flood Warning | EAX | Bates, Henry | 6 hr |
| May 6, 4:38 PM CDT | Flash Flood Warning | EAX | Cass, Jackson | 6 hr |
| May 6, 5:03 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 42 min |
| May 6, 5:19 PM CDT | Flash Flood Warning | EAX | Ray | 6 hr |
| May 6, 6:19 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 41 min |
| May 6, 6:25 PM CDT | Flash Flood Warning | EAX | Bates, Henry | 6 hr |
| May 6, 6:32 PM CDT | Flash Flood Warning | EAX | Livingston | 6 hr |
| May 6, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.